MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST KODAMA INTRAVASCULAR ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

ACIST MEDICAL SYSTEMS, INC. ACIST KODAMA INTRAVASCULAR ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 800962-006
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist kodama intravascular ultrasound catheter was requested to be sent to acist for investigation, but has not been received at this time.A review of the kodama catheter device history record (dhr) for this kodama catheter, lot 0088310, indicates there were zero non-conformances associated with the lot.The dhr review revealed no deviation of the device specifications or product process specifications.All acceptance records demonstrate the device was manufactured in accordance with the device master record.The user facility has not returned the suspect kodama catheter to acist.Acist is unsure whether the kodama catheter will return for investigation.If the catheter is returned, a follow-up report will be submitted.The cause of this event is unknown.
 
Event or Problem Description
The user facility reported that during a procedure utilizing the acist hdi high-definition intravascular ultrasound (ivus) system and acist kodama intravascular ultrasound catheter in a highly calcified left main artery, the tip of the kodama was detached inside the patient.There was no report of patient injury with this event.The physician used a snare in attempt to retrieve the tip, but was unsuccessful.The tip was successfully tacked to the vessel wall with a stent.The physician reported that three balloons had ruptured in the calcified, tortuous left main prior to ivus.

Brand Name
ACIST KODAMA INTRAVASCULAR ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
MDR Report Key6983535
Report Number2134243-2017-00014
Device Sequence Number13582934
Product Code OBJ
UDI-Device Identifier10841716100755
UDI-Public(01)10841716100755(17)171107(10)0088310
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K113008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2017
Device Model Number800962-006
Device Catalogue Number017788
Device Lot Number0088310
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;